Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Have severe hair loss. Could it be caused due to low white blood count?

I have had hair loss for the past few months now. It seems to come out in bundles when I wash my hair but i don t find hair on the pillow or anything like that. Wondering if it is connected to a low white blood count ? Testing was done in Oct 2012 which showed neutrophils 1.22, monocytes 0.19, WBC 3.8 What do you think? Tash
Asked On : Wed, 9 Jan 2013
Answers:  2 Views:  201
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
There is no direct relationship..,
between Low WBC and hair loss..,
Low WBC seen in viral infections, congenital disorders, autoimmune disorders and drugs such as prednisone, antibiotics and diuretics. Severe allergic reactions, parasitic diseases and vitamin deficiencies , as the result of chemotherapy, radiation or certain types of cancer. Low WBC count can also indicate diseases of the liver or spleen or collagen-vascular diseases such as lupus erythematosus..,
Here hair loss due to these conditions and not with low WBC...So evaluate it....ok

Answered: Wed, 23 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Sudarshan's  Response
Hi tasha,

Thanks for writing in.
The hair loss is not related to white cell count.
Other causes like nutritional deficiency,hormonal factors cause the hair loss.
Consult a dermatologist or trichologist for proper diagnosis and treatment.

Hope this helps.

Dr Sudarshan
MD dermatologist
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor